Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 188, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 26, 2011, 1:44 AM EDT for 8 counties in Ohio. It was in force for 48 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2011, 1:44 AM EDT (05:44 UTC)
- Expired
- May 26, 2011, 2:32 AM EDT
- In force
- 48 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Delaware County, OH, Fairfield County, OH, Franklin County, OH, Hardin County, OH, Licking County, OH, Madison County, OH, Pickaway County, OH, Union County, OH
The radar
The Cincinnati radar (KILN), 116 km from the middle of the area, began a volume at 05:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 1:47 AM EDT | HAIL 0.88 | Marysville, OH | |
| May 26, 2:05 AM EDT | TSTM WND GST 60 | 2 S Whitehall, OH | |
| May 26, 2:07 AM EDT | TSTM WND GST 65 | Radnor, OH | |
| May 26, 2:07 AM EDT | TSTM WND GST 68 | Delaware, OH | |
| May 26, 2:13 AM EDT | TSTM WND GST 65 | Delaware, OH | ON HAMILTON ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 9:33 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.7 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1430 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1362 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 8.2
The text
As transmitted, in the capitals the NWS used until 2016.
585
WUUS51 KILN 260544
SVRILN
OHC041-045-049-065-089-097-129-159-260645-
/O.NEW.KILN.SV.W.0188.110526T0544Z-110526T0645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
144 AM EDT THU MAY 26 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DELAWARE COUNTY IN CENTRAL OHIO...
FAIRFIELD COUNTY IN CENTRAL OHIO...
FRANKLIN COUNTY IN CENTRAL OHIO...
LICKING COUNTY IN CENTRAL OHIO...
EASTERN MADISON COUNTY IN CENTRAL OHIO...
PICKAWAY COUNTY IN CENTRAL OHIO...
UNION COUNTY IN CENTRAL OHIO...
EASTERN HARDIN COUNTY IN WEST CENTRAL OHIO...
* UNTIL 245 AM EDT.
* AT 137 AM EDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MOUNT VICTORY TO
UNIONVILLE CENTER TO MOUNT STERLING...MOVING EAST AT 55 MPH. WIND
GUSTS TO 60 MPH HAVE RECENTLY BEEN REPORTED IN MADISON
COUNTY...AND RADAR INDICATES THAT AREAS OF WIND DAMAGE ARE LIKELY
ALONG THIS LINE OF STORMS. HAIL HAS ALSO BEEN REPORTED IN THESE
STORMS.
* LOCATIONS IMPACTED INCLUDE...
HILLIARD...
RICHWOOD...
GROVE CITY...
DUBLIN...
SOUTH BLOOMFIELD...
UPPER ARLINGTON...
LOGAN ELM VILLAGE...
CIRCLEVILLE...
IN ADDITION...ORIENT...DARBYVILLE...US ROUTE 33 AT US ROUTE 42...
WATKINS...PHARISBURG...NEW ROME...LINCOLN VILLAGE AND STATE ROUTE 138
AT US ROUTE 22 ARE NEAR THE PATH OF THESE SEVERE THUNDERSTORMS.
THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 BETWEEN MILE MARKERS 82 AND 142...
I-71 BETWEEN MILE MARKERS 86 AND 139...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EDT THURSDAY MORNING
FOR SOUTHEASTERN INDIANA AND NORTHERN KENTUCKY AND SOUTHWESTERN OHIO.
&&
LAT...LON 4082 8349 4051 8341 4042 8293 4036 8292
4035 8275 4028 8274 4024 8218 3995 8219
3991 8224 3992 8246 3984 8247 3983 8239
3974 8236 3965 8237 3966 8249 3960 8250
3957 8273 3952 8274 3952 8321 4082 8363
TIME...MOT...LOC 0542Z 267DEG 49KT 4050 8344 4012 8327
3957 8312
$$
BINAU5 follow-up statements
743
WWUS51 KILN 260555
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
155 AM EDT THU MAY 26 2011
OHC065-260605-
/O.CAN.KILN.SV.W.0188.000000T0000Z-110526T0645Z/
HARDIN OH-
155 AM EDT THU MAY 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HARDIN COUNTY HAS BEEN
CANCELLED...
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 3991 8224 3992 8246 3984 8247 3983 8239
3975 8240 3974 8236 3965 8237 3966 8249
3960 8250 3957 8273 3952 8274 3952 8318
3977 8312 4050 8347 4042 8293 4036 8292
4035 8275 4028 8274 4024 8219 3995 8219
TIME...MOT...LOC 0555Z 267DEG 49KT 4050 8321 4007 8296
3953 8290
$$
OHC041-045-049-089-097-129-159-260645-
/O.CON.KILN.SV.W.0188.000000T0000Z-110526T0645Z/
DELAWARE OH-FAIRFIELD OH-FRANKLIN OH-LICKING OH-MADISON OH-
PICKAWAY OH-UNION OH-
155 AM EDT THU MAY 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM EDT
FOR EASTERN UNION...PICKAWAY...NORTHEASTERN MADISON...LICKING...
FRANKLIN...FAIRFIELD AND DELAWARE COUNTIES IN CENTRAL OHIO...
AT 151 AM EDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM DELAWARE TO COLUMBUS TO NEAR
CIRCLEVILLE...MOVING EAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
DELAWARE...BEXLEY...MINERVA PARK...GROVEPORT...WESTERVILLE...
GAHANNA...CANAL WINCHESTER...REYNOLDSBURG...PICKERINGTON...SUNBURY...
ASHLEY AND SUMMIT STATION.
IN ADDITION...OBETZ...STRATFORD...LEWIS CENTER...AW MARION STATE
PARK...HUBER RIDGE...DELAWARE STATE PARK...RINGGOLD AND ALUM CREEK
STATE PARK ARE NEAR THE PATH OF THESE STORMS.
THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 BETWEEN MILE MARKERS 88 AND 142...
I-71 BETWEEN MILE MARKERS 94 AND 139...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3991 8224 3992 8246 3984 8247 3983 8239
3975 8240 3974 8236 3965 8237 3966 8249
3960 8250 3957 8273 3952 8274 3952 8318
3977 8312 4050 8347 4042 8293 4036 8292
4035 8275 4028 8274 4024 8219 3995 8219
TIME...MOT...LOC 0555Z 267DEG 49KT 4050 8321 4007 8296
3953 8290
$$
BINAU590
WWUS51 KILN 260613
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
213 AM EDT THU MAY 26 2011
OHC097-129-159-260622-
/O.CAN.KILN.SV.W.0188.000000T0000Z-110526T0645Z/
MADISON OH-PICKAWAY OH-UNION OH-
213 AM EDT THU MAY 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN UNION...PICKAWAY AND
NORTHEASTERN MADISON COUNTIES IN CENTRAL OHIO HAS BEEN CANCELLED...
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 3994 8223 3991 8224 3992 8246 3984 8247
3983 8239 3965 8237 3966 8249 3960 8251
3961 8261 3958 8262 3956 8282 3982 8282
4025 8299 4044 8318 4042 8293 4036 8292
4035 8275 4028 8274 4024 8219 3995 8219
TIME...MOT...LOC 0612Z 267DEG 49KT 4050 8290 4007 8266
3958 8266
$$
OHC041-045-049-089-260645-
/O.CON.KILN.SV.W.0188.000000T0000Z-110526T0645Z/
DELAWARE OH-FAIRFIELD OH-FRANKLIN OH-LICKING OH-
213 AM EDT THU MAY 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM EDT
FOR LICKING...EASTERN FRANKLIN...FAIRFIELD AND EASTERN DELAWARE
COUNTIES IN CENTRAL OHIO...
AT 210 AM EDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF ASHLEY TO STATE
ROUTE 310 AT STATE ROUTE 161 TO CLEARPORT...MOVING EAST AT 55 MPH.
SEVERAL SPOTTERS IN DELAWARE AND FRANKLIN COUNTIES HAVE REPORTED
MEASURED WINDS IN EXCESS OF 60 MPH WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BALTIMORE...LANCASTER...GRANVILLE SOUTH...MILLERSPORT...SUGAR
GROVE...PLEASANTVILLE...GRANVILLE...HEBRON...FAIRFIELD BEACH...
BUCKEYE LAKE...HEATH AND HARBOR HILLS.
IN ADDITION...ALEXANDRIA...STATE ROUTE 158 AT STATE ROUTE 204...
KIRKERSVILLE...HARTFORD...THURSTON...NORTH BERNE...WEST RUSHVILLE AND
US ROUTE 62 AT STATE ROUTE 661 ARE NEAR THE PATH OF THESE STORMS.
THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 BETWEEN MILE MARKERS 109 AND 142...
I-71 BETWEEN MILE MARKERS 124 AND 139...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3994 8223 3991 8224 3992 8246 3984 8247
3983 8239 3965 8237 3966 8249 3960 8251
3961 8261 3958 8262 3956 8282 3982 8282
4025 8299 4044 8318 4042 8293 4036 8292
4035 8275 4028 8274 4024 8219 3995 8219
TIME...MOT...LOC 0612Z 267DEG 49KT 4050 8290 4007 8266
3958 8266
$$
BINAU000
WWUS51 KILN 260624
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
224 AM EDT THU MAY 26 2011
OHC049-260633-
/O.CAN.KILN.SV.W.0188.000000T0000Z-110526T0645Z/
FRANKLIN OH-
224 AM EDT THU MAY 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FRANKLIN COUNTY IN
CENTRAL OHIO HAS BEEN CANCELLED...
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 3995 8219 3994 8223 3991 8224 3992 8246
3984 8247 3983 8239 3975 8240 3975 8238
3965 8237 3966 8249 3960 8251 3961 8261
3958 8263 3956 8282 4001 8271 4035 8287
4035 8275 4028 8274 4024 8219
TIME...MOT...LOC 0623Z 267DEG 49KT 4058 8275 4015 8252
3966 8253
$$
OHC041-045-089-260645-
/O.CON.KILN.SV.W.0188.000000T0000Z-110526T0645Z/
DELAWARE OH-FAIRFIELD OH-LICKING OH-
224 AM EDT THU MAY 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM EDT
FOR LICKING...FAIRFIELD AND SOUTHEASTERN DELAWARE COUNTIES...
AT 219 AM...RADAR INDICATED THAT THE LINE OF SEVERE THUNDERSTORMS
REMAINS CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 18 MILES NORTH OF OLIVE GREEN TO
ALEXANDRIA TO SUGAR GROVE...MOVING EAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
PLEASANTVILLE...GRANVILLE...HEBRON...FAIRFIELD BEACH...BUCKEYE
LAKE...HEATH...HARBOR HILLS...BREMEN...NEWARK...UTICA AND HANOVER.
IN ADDITION...NORTH BERNE...US ROUTE 62 AT STATE ROUTE 661...WEST
RUSHVILLE...RUSHVILLE...ST. LOUISVILLE...BROWNSVILLE...FALLSBURG AND
GRATIOT ARE NEAR THE PATH OF THESE STORMS.
THIS INCLUDES THE FOLLOWING INTERSTATE...
I-70 BETWEEN MILE MARKERS 116 AND 142...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3995 8219 3994 8223 3991 8224 3992 8246
3984 8247 3983 8239 3975 8240 3975 8238
3965 8237 3966 8249 3960 8251 3961 8261
3958 8263 3956 8282 4001 8271 4035 8287
4035 8275 4028 8274 4024 8219
TIME...MOT...LOC 0623Z 267DEG 49KT 4058 8275 4015 8252
3966 8253
$$
BINAU022
WWUS51 KILN 260628
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
228 AM EDT THU MAY 26 2011
OHC041-045-260638-
/O.CAN.KILN.SV.W.0188.000000T0000Z-110526T0645Z/
DELAWARE OH-FAIRFIELD OH-
228 AM EDT THU MAY 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR FAIRFIELD AND SOUTHEASTERN
DELAWARE COUNTIES HAS BEEN CANCELLED...
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 3994 8223 3991 8224 3992 8242 3993 8246
3994 8273 4001 8271 4028 8276 4026 8247
4025 8247 4024 8240 4024 8219 3995 8219
TIME...MOT...LOC 0628Z 267DEG 49KT 4026 8248 4010 8244
3996 8249
$$
OHC089-260645-
/O.CON.KILN.SV.W.0188.000000T0000Z-110526T0645Z/
LICKING OH-
228 AM EDT THU MAY 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM EDT
FOR LICKING COUNTY...
AT 224 AM EDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM US ROUTE 62 AT STATE ROUTE 661 TO
GRANVILLE TO INTERSTATE 70 AT STATE ROUTE 37...MOVING EAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
BUCKEYE LAKE...NEWARK...UTICA...HEATH...HARBOR HILLS AND HANOVER.
IN ADDITION...ST. LOUISVILLE...FALLSBURG...BROWNSVILLE AND GRATIOT
ARE NEAR THE PATH OF THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3994 8223 3991 8224 3992 8242 3993 8246
3994 8273 4001 8271 4028 8276 4026 8247
4025 8247 4024 8240 4024 8219 3995 8219
TIME...MOT...LOC 0628Z 267DEG 49KT 4026 8248 4010 8244
3996 8249
$$
BINAU537
WWUS51 KILN 260632
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
232 AM EDT THU MAY 26 2011
OHC089-260642-
/O.CAN.KILN.SV.W.0188.000000T0000Z-110526T0645Z/
LICKING OH-
232 AM EDT THU MAY 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR LICKING COUNTY HAS BEEN
CANCELLED...
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE STORMS.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 5 AM EDT.
LAT...LON 3994 8223 3991 8224 3992 8242 3993 8246
3994 8273 4001 8271 4028 8276 4026 8247
4025 8247 4024 8240 4024 8219 3995 8219
TIME...MOT...LOC 0632Z 267DEG 49KT 4025 8240 4009 8237
3995 8242
$$
BINAUWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 1:39 AM EDT, 5 minutes earlier.
Area forecast discussion, May 26, 1:39 AM EDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 139 AM EDT THU MAY 26 2011 .SYNOPSIS... ACTIVE WEATHER PATTERN WITH POTENTIAL FOR SEVERE STORMS WILL CONTINUE THROUGH THURSDAY AS STRONG TROUGH OF LOW PRESSURE CONTINUES TO MOVE SLOWLY NORTHEAST THROUGH THE GREAT LAKES. THIS WILL BE FOLLOWED BY A PATTERN CHANGE WITH A LARGE EASTERN UNITED STATES RIDGE OF HIGH PRESSURE...AND WESTERN UNITED STATES LOW PRESSURE. THIS WILL BRING A SIGNIFICANT WARMING TREND TO THE OHIO VALLEY THROUGH THE HOLIDAY WEEKEND...AND A CHANCE TO DRY OUT. && .NEAR TERM /UNTIL 5 AM THIS MORNING/... LEWP WITH EMBEDDED ROTATING STORMS WILL PUSH INTO CWA LATER TONIGHT. DAMAGING WINDS ARE PRETTY MUCH A FOREGONE CONCLUSION WITH THIS STORM TYPE. THE AIRMASS AHEAD OF IT...PARTICULARLY SOUTH OF I-71 BETWEEN CVG AND CMH HAS NOT BEEN WORKED OVER THIS EVENING. THIS WILL KEEP A GOOD BATCH OF AVAILABLE MOISTURE AND UNSTABLE MID LEVELS TO BE ENTRAINED INTO THE SQUALL LINE. THIS MIGHT ACTUALLY HELP THE LINE TO SPEED UP. WILL ISSUE A NEW SET OF ZONES AT 10 TO ALLOW THE WATCH OVER THE EAST AND SOUTHEAST TO EXPIRE...AND THE FAR NORTHWEST IN THE COLDER STRATIFIED AIR. EASTERN CWA MAY NEED AN EXPANDED WATCH EARLY THIS MORNING IF THE LINE HOLDS UP...BUT I SEE THE MAIN THREAT AS DAMAGING WINDS. DISCRETE SUPERCELLS AHEAD OF THE LINE ALONG AND NORTH OF THE I-70 CORRIDOR MAINTAIN THE HIGHEST THREAT FOR LARGE HAIL. THIS THREAT WILL DIMINISH AS THE LINE PUSHES IN AND TRANSLATE TO DAMAGING WINDS ONLY. THE SUPERCELLS AHEAD OF THE LINE ALSO CONTAIN THE MAIN THREAT FOR TORNAIC ACTIVITY THIS LATE EVENING. && .SHORT TERM /5 AM THIS MORNING THROUGH 6 PM FRIDAY/... UPPER TROUGH AND COLD FRONT SWING THROUGH ON THURSDAY AFTERNOON WITH RENEWED CONVECTIVE DEVELOPMENT ESPECIALLY EAST OF I-75 ON THURSDAY. THERE IS A SEVERE THREAT WITH THIS ACTIVITY GIVEN WIND FIELDS WILL STILL BE STRONG...HOWEVER INSTABILITY WILL BE MORE LIMITED. EXPECT STORM COVERAGE WILL BE PRETTY HIGH THOUGH GIVEN FORCING SIGNALS AMONG THE DETERMINISTIC MODELS...COUPLED WITH SREF PROBABILILITIES. EXPECT A RATHER SOLID DIMINISHING TREND IN THE RAIN CHANCES THURSDAY NIGHT IN THE WAKE OF THE COLD FRONT AS A DRIER SOUTHWESTERLY FLOW IMPINGES THE AREA TO THE SOUTH OF THE ADVANCING UPPER TROUGH ACROSS THE GREAT LAKES. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... SHORTWAVE TROUGH AND ASSOCIATED SURFACE LOW WILL BE PULLING EAST OF THE REGION ON FRIDAY. SOME LINGERING PRECIPITATION IS POSSIBLE. INSTABILITY LOOKS TO HAVE SHIFTED EAST...SO WILL GO WITH JUST SHOWERS FOR NOW. MODEL AGREEMENT INTO THE EXTENDED IS FAIRLY GOOD...WITH DEPICTIONS OF A WEAK DISTURBANCE PROVIDING SOME CHANCES OF SHOWERS AND THUNDERSTORMS ON SATURDAY. FORCING IS RATHER ILL-DEFINED...SO HAVE NOT GONE HIGHER THAN 30 OR 40 PERCENT. AFTER THIS...AN IMPRESSIVE RIDGE ALOFT WILL BUILD INTO THE REGION...WITH A SURFACE HIGH CENTERED IN THE TENNESSEE VALLEY. THE ECMWF CONTINUES TO BE STRONG WITH THIS FEATURE...ALLOWING FOR TEMPERATURES TO WARM INTO THE 90S FOR THE FORECAST AREA BY THE BEGINNING OF NEXT WEEK. HAVE KEPT THE FORECAST TEMPERED JUST BELOW THE RAW ECMWF TEMPERATURE VALUES...BUT THIS IS A SLIGHT BIT HIGHER THAN MOS/MEX GUIDANCE FOR THE SAME TIME PERIOD. PRECIPITATION CHANCES MAY RETURN BY WEDNESDAY...AS THE RIDGE SHIFTS ENOUGH TO ALLOW A BOUNDARY TO DROP SOUTH INTO THE REGION. AFTER THIS...THE GUIDANCE SPREADS A BIT. HOWEVER...THERE ARE SIGNS THAT A NORTHWEST FLOW PATTERN WILL SET UP BY THURSDAY AND INTO THE PERIOD BEYOND THE EXTENDED FORECAST. THIS WOULD FAVOR A PERIOD OF SLIGHTLY COOLER TEMPERATURES BUT ALSO OCCASIONAL CHANCES OF THUNDERSTORMS. ALSO SHOULD NOTE THAT THE GFS IS DEVELOPING A WHOLE LOT OF PRECIPITATION OVER THE OHIO VALLEY ON TUESDAY...WHICH SEEMS UNLIKELY AT SUCH A SCALE GIVEN THE GENERAL RIDGING OVER THE AREA. KEPT IT DRY FOR NOW...BUT MAY NEED TO INCLUDE SOMETHING FOR A PORTION OF THE AREA LATER ON. && .AVIATION /06Z THURSDAY THROUGH MONDAY/... DEEP UPPER LOW OVER MO TO TRANSLATE SLOWLY EAST INTO INDIANA BY THIS EVENING AND THEN OPENING UP AND TRANSLATING INTO OHIO EARLY FRIDAY. LINE OF THUNDERSTORMS TO PUSH EAST AND CONTINUE TO WEAKEN...LEAVING SHOWERS WITH EMBEDDED THUNDERSTORMS FOR THE FIRST FEW HOURS OF THE FCST. CIGS WILL BE IN THE MVFR CAT FOR A PERIOD AND THEN IMPROVE TO VFR THIS MORNING. MODERATE INSTABILITY EXPECTED TO DEVELOP THIS AFTN AHEAD OF AN APPROACHING COLD FRONT. THIS INSTBY WL FUEL THE RE-DEVELOPMENT OF THUNDERSTORMS ON THURSDAY AFTERNOON. HAVE MENTION OF MVFR CONDITIONS IN THE THUNDERSTORMS. TRAPPED LOWER LEVEL MOISTURE ALONG WITH BROAD CYCLONIC FLOW AND COLD POOL ALOFT WL LKLY LEAD TO WIDESPREAD MVFR CEILINGS THURSDAY NIGHT. OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...BINAU NEAR TERM...FRANKS SHORT TERM...BINAU LONG TERM...HATZOS AVIATION...AR
Hazardous weather outlook, May 25, 10:08 PM EDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1008 PM EDT WED MAY 25 2011 INZ050-058-059-066-073>075-080-KYZ089>099-OHZ042>046-051>055-060>064- 070>073-077>082-270215- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-DARKE-SHELBY-LOGAN-UNION OH- DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-PREBLE-MONTGOMERY- GREENE-FAYETTE OH-PICKAWAY-BUTLER-WARREN-CLINTON-ROSS-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE- 1008 PM EDT WED MAY 25 2011 ...TORNADO WATCH 376 IN EFFECT UNTIL 5 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. DISCRETE SUPERCELLS NORTH OF THE I-70 CORRIDOR WILL MAINTAIN A THREAT THIS LATE EVENING FOR LARGE HAIL...DAMAGING WINDS...AND POSSIBLE TORNADOS. THIS IS AHEAD OF A LARGE NORTH TO SOUTH ORIENTED LINE OF THUNDERSTORMS THAT WILL PUSH EAST OF THE I-75 CORRIDOR AFTER MIDNIGHT FROM CENTRAL INDIANA AND WESTERN KENTUCKY. THIS LINE WILL CONTAIN DAMAGING WINDS. THE THREAT FOR HAIL IS MINIMAL WITH THE LINE. BRIEF SPIN UP TORNADOS ARE POSSIBLE WITHIN THE LINE AS IT MOVES EAST. DUE TO THE REPEATED PERIODS OF THUNDERSTORMS OCCURRING THIS WEEK THERE IS ALSO A HEIGHTENED POTENTIAL FOR FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. OCCASIONAL SHOWERS AND THUNDERSTORMS WILL CONTINUE ON THURSDAY AS AN AREA OF LOW PRESSURE MOVES TO INDIANA. DUE TO THE REPEATING NATURE OF THESE STORMS THE THREAT FOR FLOODING WILL PERSIST. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS. KYZ100-OHZ026-034-035-056-065-074-088-270215- LEWIS-HARDIN-MERCER-AUGLAIZE-LICKING-FAIRFIELD-HOCKING-SCIOTO- 1008 PM EDT WED MAY 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. A LINE OF THUNDERSTORMS WILL CROSS EAST THROUGH THE OHIO VALLEY TONIGHT. DAMAGING WINDS WILL REMAIN A POSSIBILITY LATER OVERNIGHT AS THIS LINE MOVES THROUGH. DUE TO THE REPEATED PERIODS OF THUNDERSTORMS OCCURRING THIS WEEK THERE IS ALSO A HEIGHTENED POTENTIAL FOR FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. OCCASIONAL SHOWERS AND THUNDERSTORMS WILL CONTINUE ON THURSDAY AS AN AREA OF LOW PRESSURE MOVES TO INDIANA. DUE TO THE REPEATING NATURE OF THESE STORMS THE THREAT FOR FLOODING WILL PERSIST. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY NEED TO ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS LATER TONIGHT.
In the hours before
Local storm report, May 26, 1:17 AM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
117 AM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1109 PM HAIL 1 S GREENVILLE 40.09N 84.62W
05/25/2011 M1.75 INCH DARKE OH LAW ENFORCEMENT
TREES WERE ALSO REPORTED DOWN COUNTY WIDE.
&&
JOHNFSpecial weather statement, May 26, 1:17 AM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
117 AM EDT THU MAY 26 2011
KYZ097>100-OHZ073-079>082-088-260615-
LEWIS KY-MASON KY-ROBERTSON KY-BRACKEN KY-ADAMS OH-BROWN OH-PIKE OH-
ROSS OH-SCIOTO OH-HIGHLAND OH-
117 AM EDT THU MAY 26 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HIGHLAND...WESTERN
SCIOTO...ROSS...PIKE...SOUTHEASTERN BROWN...ADAMS...SOUTHEASTERN
BRACKEN...ROBERTSON...MASON AND LEWIS COUNTIES THROUGH 215 AM EDT...
AT 114 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM SABINA TO MAYSVILLE...MOVING EAST AT 50 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. THE WIND GUSTS
MAY OCCUR WELL AHEAD OF ANY RAIN.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BELFAST...MARSHALL...
GREENFIELD...SEAMAN...LEWISBURG...MANCHESTER...WEST UNION...
CYNTHIANA...PEEBLES...TOLLESBORO...BAINBRIDGE AND KINCAID SPRINGS.
ALSO...ROCKY FORK LAKE...CHERRY FORK...RAINSBORO...SOMO...HELENA...
FLEMING-MASON COUNTY AIRPORT...MAY HILL AND BRADYSVILLE ARE NEAR THE
PATH OF THIS LINE OF STRONG THUNDERSTORMS.
LAT...LON 3839 8341 3837 8345 3843 8358 3848 8359
3852 8364 3845 8385 3848 8394 3843 8399
3845 8407 3937 8359 3937 8337 3952 8326
3946 8274 3918 8277 3833 8330 3832 8335
HATZOSLocal storm report, May 26, 1:25 AM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
125 AM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1244 AM TSTM WND DMG 2 SW BRADFORD 38.76N 84.17W
05/26/2011 BRACKEN KY TRAINED SPOTTER
TREES DOWN IN BRADFORD AREA.
&&
JOHNFLocal storm report, May 26, 1:28 AM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
128 AM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1224 AM TSTM WND DMG 5 WNW MASON 39.39N 84.39W
05/26/2011 BUTLER OH TRAINED SPOTTER
SEVERAL TREES DOWN 9-16 INCHES IN DIAMETER, SOME OF WHICH
FELL ON HOMES CAUSING MINOR STRUCTURAL DAMAGE. TIME
ESTIMATED FROM RADAR.
&&
SNYDERLocal storm report, May 26, 1:30 AM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
130 AM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM TSTM WND DMG DRY RIDGE 38.68N 84.60W
05/26/2011 GRANT KY PUBLIC
LARGE BRANCHES BROKEN. TIME ESTIMATED FROM RADAR.
&&
SNYDERLocal storm report, May 26, 1:38 AM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
138 AM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0129 AM TSTM WND GST 2 N LONDON 39.92N 83.44W
05/26/2011 E60 MPH MADISON OH PUBLIC
&&
MIKEGThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:09 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami, Montgomery, Preble | 51 min |
| May 25, 8:44 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Greene, Logan, Miami, Montgomery and 1 more | 50 min |
| May 25, 8:58 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami, Preble | 62 min |
| May 25, 9:22 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Logan, Madison, Union | 38 min |
| May 25, 9:34 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Darke, Miami, Shelby | 41 min |
| May 25, 9:55 PM EDT | Special Weather Statement | ILN | Delaware, Union | 50 min |
| May 25, 10:03 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Franklin, Madison, Union | 42 min |
| May 25, 10:14 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Logan, Miami, Shelby | 20 min |
| May 25, 10:40 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami, Preble | 50 min |
| May 25, 10:58 PM EDT | Special Weather Statement | ILN | Delaware, Franklin, Madison | 47 min |
| May 25, 11:04 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Franklin, Madison, Union | 36 min |
| May 25, 11:19 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami, Shelby | 41 min |
| May 25, 11:56 PM EDT | Special Weather Statement | ILN | Logan | 34 min |
| May 25, 11:59 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Darke, Hamilton, Mercer, Montgomery, Preble | 46 min |
| May 26, 12:20 AM EDT | Severe Thunderstorm Warning | ILN | Butler, Clermont, Hamilton, Warren | 44 min |
| May 26, 12:33 AM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Champaign, Clark, Darke, Greene, Logan and 4 more | 42 min |
| May 26, 12:39 AM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Clermont, Clinton, Fayette, Highland and 1 more | 51 min |
| May 26, 1:07 AM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Champaign, Clark, Fayette, Franklin, Greene and 5 more | 38 min |
| May 26, 1:17 AM EDT | Special Weather Statement | ILN | Adams, Highland, Pike, Ross, Scioto | 58 min |
| May 26, 2:26 PM EDT | Special Weather Statement | ILN | Clermont | 34 min |
| May 26, 2:45 PM EDT | Special Weather Statement | ILN | Warren | 30 min |
| May 26, 3:06 PM EDT | Special Weather Statement | ILN | Greene, Warren | 24 min |
| May 26, 3:24 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont | 51 min |
| May 26, 3:36 PM EDT | Special Weather Statement | ILN | Clark, Madison | 24 min |
| May 26, 3:54 PM EDT | Special Weather Statement | ILN | Franklin, Madison | 36 min |
| May 26, 4:14 PM EDT | Special Weather Statement | ILN | Adams, Brown, Highland | 31 min |
| May 26, 4:25 PM EDT | Special Weather Statement | ILN | Delaware, Franklin | 50 min |
| May 26, 4:43 PM EDT | Special Weather Statement | ILN | Fayette, Highland | 32 min |
| May 26, 4:52 PM EDT | Special Weather Statement | ILN | Delaware | 23 min |
| May 26, 5:10 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Madison, Pickaway, Ross | 31 min |
| May 26, 5:25 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Franklin, Licking | 24 min |
| May 26, 5:34 PM EDT | Special Weather Statement | ILN | Licking | 26 min |
| May 26, 6:06 PM EDT | Special Weather Statement | ILN | Mercer | 39 min |
| May 26, 6:09 PM EDT | Special Weather Statement | ILN | Adams, Scioto | 36 min |
| May 26, 6:26 PM EDT | Severe Thunderstorm Warning | ILN | Pike, Scioto | 49 min |
| May 26, 7:41 PM EDT | Tornado Warning | ILN | Auglaize, Darke, Mercer, Shelby | 34 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.